Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 218, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 29, 2004, 5:56 PM CDT for Oldham County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2004, 5:56 PM CDT (22:56 UTC)
- Expired
- Aug 29, 2004, 7:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:45 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 29, 2:45 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 245 PM CDT SUN AUG 29 2004 .DISCUSSION... LARGE CU FIELD IN PLACE OVER THE TX/OK PNHDLS THIS AFTERNOON...WITH STORMS DEVELOPING OVER THE MTS IN NM. ALSO STARTING TO SEE SOME ATTEMPTS AT DEVELOPMENT IN W CENTRAL KS. EXPECT OTHER CONVECTION TO DEVELOP ALONG SFC TROF FROM NEAR GOODLAND INTO ERN NM...AS WELL AS OVER THE TX AND OK PNHDLS. MODIFIED 12Z SOUNDING FROM KAMA SHOWS THAT WE ARE MODERATELY UNSTABLE WITH LITTLE OR NO CAP...BUT LACK OF FORCING AT SFC AND MID LEVELS TO INITIATE STORMS MIGHT BE A PROBLEM. WILL HAVE TO WAIT AND SEE...BUT WENT AHEAD AND BUMPED ALL OF THE REGION UP TO 20 POPS FOR TONITE. LEFT SEVERE OUT OF THE GRIDS/FCST FOR NOW BUT COULD BE LAST MINUTE UPDATE AT ISSUANCE TIME BASED ON LATEST MCD FOR THE REGION. EXPECT AFTERNOON AND EVENING STORMS THROUGH TUES NITE INTO EARLY WED MORN...MAINLY ACROSS THE WESTERN PARTS OF THE FCST AREA WHERE SFC TROF WILL BE LOCATED. ANY STORMS THAT DO DEVELOP OVER THE MTS OF NM HAVE THE POSSIBILITY OF MOVING TOWARDS THE AREA IN NWLY FLOW. FLOW WILL START TO TRANSITION MIDWEEK...BUT MODEL DIFFERENCES MAKE IT DIFFICULT TO SEE HOW THIS WILL AFFECT OUR WEATHER. REGARDLESS... HEIGHTS SHOULD STAY PRETTY CONSTANT ONCE RIDGE BUILDS ACROSS THE ROCKIES SO TEMPS SHOULD ONLY CLIMB TO NEAR OR JUST ABOVE NORMAL. ALSO ARE DIFFERENCES IN WHAT WILL HAPPEN WITH ANOTHER TROF MOVING OUT OF THE PACIFIC NW FRI/SAT...WHICH COULD PUSH A WEAK FRONT THROUGH THE REGION. WILL HAVE TO WAIT AND SEE... FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 62 88 62 86 / 20 20 20 20 BEAVER 59 89 62 87 / 20 0 0 10 BOISE CITY 58 87 58 85 / 20 20 20 20 BORGER 61 89 62 88 / 20 10 10 20 BOYS RANCH 61 89 62 87 / 20 20 20 20 CANYON 61 88 62 86 / 20 20 20 20 CLARENDON 61 89 63 88 / 20 10 10 10 DALHART 61 88 60 85 / 20 20 20 20 GUYMON 59 89 61 86 / 20 10 10 20 HEREFORD 60 87 62 87 / 20 20 20 20 LIPSCOMB 60 90 62 88 / 20 0 0 10 PAMPA 62 89 62 86 / 20 10 10 10 SHAMROCK 62 90 64 88 / 20 0 0 10 WELLINGTON 62 90 65 89 / 20 0 0 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/17
Hazardous weather outlook, Aug 29, 1:00 PM CDT, 4 hours 56 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN AUG 29 2004 OKZ001>003-TXZ001>020-301100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ON MONDAY AND TUESDAY ARE EXPECTED TO DEVELOP. A FEW OF THESE MAY APPROACH SEVERE LEVELS... PRODUCING HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.